Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 130, NWS Cleveland, OH

July 7, 2005Wayne County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 7, 2005, 7:10 PM EDT for Wayne County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2005, 7:10 PM EDT (23:10 UTC)
Expired
Jul 7, 2005, 7:40 PM EDT
In force
30 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Wayne County, OH

The radar

The Cleveland radar (KCLE), 68 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 072310
SVRCLE
OHC169-080000-
/O.NEW.KCLE.SV.W.0130.050707T2310Z-050708T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN NORTHEAST OHIO

* UNTIL 800 PM EDT

* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  ORRVILLE  THIS STORM WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  DOYLESTOWN...
  DALTON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4076 8185 4078 8187 4088 8191 4098 8166
      4097 8165 4074 8165 4073 8177 4072 8178
      4072 8184

$$
1 follow-up statement
000 
WWUS51 KCLE 072340
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
739 PM EDT THU JUL 7 2005

OHC169-072349-
/O.CAN.KCLE.SV.W.0130.000000T0000Z-050708T0000Z/
WAYNE OH-
739 PM EDT THU JUL 7 2005


...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...

THE STORM NEAR ORRVILLE NO LONGER APPEARS SEVERE ALTHOUGH HEAVY 
RAIN...SMALL HAIL...AND GUSTY WINDS ARE STILL POSSIBLE FROM THE 
THUNDERSTORM.

LAT...LON 4076 8185 4078 8187 4088 8191 4098 8166
      4097 8165 4074 8165 4073 8177 4072 8178
      4072 8184

$$
TK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:33 PM EDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jul 7, 2:33 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
233 PM EDT THU JUL 7 2005

.SHORT TERM(TONIGHT THRU SAT)...
WITH EACH SUCCESSIVE RUN THE MODELS SEEM TO BE CONTG TO PUSH THE
MSTR BACK INTO THE UPR LOW ALLOWING PRECIP TO SPREAD BACK WNW. NGM
LOOKS TO BE OVERDONE WITH DRAWING RMNS OF CINDY INTO UPR LOW AND
DEEPING SFC LOW. BLV BETTER PRECIP THREAT WL TEND TO HANG FURTHER E
THEN CURL NW ON TOP OF THE UPR LOW MOVG N OF MOST...IF NOT ALL OF
THE CWA. WL TEND TO SIDE WITH DRIER MAV GUIDANCE.

WL CARRY SLGT CHC FOR EARLY THIS EVE TO COVER CURRENT ISOLD
SHRA/TSRA. DONT THINK MUCH ELSE WL DVLP SINCE CI OVERRUNNING MOST
OF AREA HELPING TO CAP HEATING...ALSO AREA IS IN GNL SUBSIDENCE ZONE
AHD OF SYS TO THE SE.

&&

.LONG TERM (SAT NIGHT THRU THU)...
PLAN IS TO KP CONDS DRY WITH RDG OVR AREA THRU TUE THEN INTRODUCE
SML CHC SHRA/TSRA TUE NITE THRU THU AS PSBL REMNANTS OF DENNIS
SPREAD MSTR NNE ALG WK FRONTAL BNDRY THAT DROPS INTO CWA PER GFS AND
ECMWF.  TEMPS WL BE NR GUIDANCE WITH SLGT UPWRD TWEAK IN LOWS NR
LKSHORE.

&&

.AVIATION (18Z-18Z)...
LAKE BREEZE CONVECTION DEVELOPING THIS AFTERNOON SO WILL MENTION
VCTS THROUGH THE REST OF THE AFTERNOON OVER THE EASTERN TAF SITES.
CLOUDS EXPANDING NORTH FROM THE REMNANTS OF CINDY SO WILL LOWER
CEILINGS BUT REMAIN VFR THROUGH THE PERIOD OVER THE EAST.
ALSO...WILL SPREAD SHOWERS OVER THE EASTERN TAF SITES TOWARD 12Z
FROM REMNANTS.  SOME LIGHT MIST DOWN TO MVFR WILL OCCUR OVER MFD
WHERE I EXPECT CLOUDS TO REMAIN HIGH ENOUGH AND LOW LEVEL MOISTURE
WILL MOVE INTO THE AREA TO ALLOW SOME LIGHT MIST TO DEVELOP.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...
Hazardous weather outlook, Jul 7, 5:08 AM EDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
508 AM EDT THU JUL 7 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081100-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
508 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

OUDEMAN

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.